Alert archive / Oregon / Wind Advisories in 2026
Wind Advisory 9, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 12, 2026, 2:37 AM PDT for Lake County, Oregon. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2026, 2:37 AM PDT (09:37 UTC)
- Expired
- Mar 12, 2026, 2:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Medford, OR
County Lake County, OR
The radar
The Medford radar (KMAX), 207 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459 WWUS76 KMFR 120937 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 237 AM PDT Thu Mar 12 2026 ORZ031-130000- /O.NEW.KMFR.WI.Y.0009.260312T0937Z-260312T2100Z/ /O.NEW.KMFR.WI.Y.0010.260314T1800Z-260315T0300Z/ Central and Eastern Lake County- Including the following locations...Valley Falls, Adel, and Paisley 237 AM PDT Thu Mar 12 2026 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...West to southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of central and eastern Lake County, including high terrain, highway 31 between Paisley and Summer Lake, and portions of highway 395 near Wagontire and Valley Falls. * WHEN...For the first Wind Advisory, until 2 PM PDT this afternoon. For the second Wind Advisory, from 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and could make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BPN
1 follow-up statement
569 WWUS76 KMFR 122111 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 211 PM PDT Thu Mar 12 2026 ORZ031-131115- /O.EXP.KMFR.WI.Y.0009.000000T0000Z-260312T2100Z/ /O.CON.KMFR.WI.Y.0010.260314T1800Z-260315T0300Z/ Central and Eastern Lake County- Including the following locations...Valley Falls, Paisley, and Adel 211 PM PDT Thu Mar 12 2026 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central and eastern Lake County, including high terrain, highway 31 between Paisley and Summer Lake, and portions of highway 395 near Wagontire and Valley Falls. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and could make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...While gusty winds continue over terrain in Lake County continue this afternoon, the winds are below Advisory level and the existing product will be allowed to expire. A future Advisory for Saturday is still supported in the forecast and remains in place. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 11, 10:44 PM PDT, 3 hours 53 minutes earlier.
Area forecast discussion, Mar 11, 10:44 PM PDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1044 PM PDT Wed Mar 11 2026
.DISCUSSION...Updated aviation/marine discussions.
&&
.AVIATION...12/06Z TAFs...MVFR ceilings prevail along the coast,
including at North Bend, due to persistent onshore flow. Winds
(SSW) have eased a bit this evening at KOTH and will be steady
around or just above 10 kt overnight into Thursday morning.
Ceilings likely remain MVFR with a 30-40% chance of IFR developing
during the overnight. There's a 60-80% chance of light rain that
could reduce visibility to MVFR at times as well. Brief gusty SSW
breezes will pick up at North Bend again Thursday afternoon before
subsiding Thursday evening.
Moisture is more limited farther inland, though ceilings could
easily lower to MVFR at Roseburg overnight into Thursday
morning. Areas of higher terrain obscurations are likely from the
coast ranges to the Umpqua Divide and Cascade Foothills. There is a
40-70% chance of light rain/drizzle (best chance Thursday morning)
at Roseburg. Ceilings probably waver up to VFR Thursday
afternoon, then back down to MVFR Thursday evening.
At Medford, mostly VFR is expected for the next 24 hours, though
there is about a 20% chance of an MVFR ceiling for a few hours
Thursday morning.
Mainly mid and high-level clouds are expected for areas south and
east of Cascades/Siskiyous (Klamath Falls) with some mountain wave
turbulence. Gusty winds of 20-30 kt can be expected Thursday
afternoon/evening. -Spilde
&&
.MARINE...Updated 900 PM PDT Wednesday, March 11, 2026...Gusty south
to southwest winds and steep to very steep seas can be expected
tonight into early Thursday north of Cape Blanco with the
strongest winds and steepest seas north of the Umpqua River bar.
While conditions improve Thursday evening, a front will move
southward and could bring another period of gusty southwest winds
and steep seas Friday and Friday night followed by a wind shift
to northerly by Saturday.
&&
.PREV DISCUSSION... /Issued 500 PM PDT Wed Mar 11 2026/
DISCUSSION...Updated aviation discussion.
AVIATION...12/00Z TAFs...MVFR ceilings prevail north of Cape
Blanco, including at North Bend, due to persistent onshore flow.
Winds have been gusty from the SSW this afternoon, peaking around
25-30 kt since about noon. Winds should ease a bit overnight into
Thursday morning, but ceilings likely remain MVFR with a 30-40%
chance of IFR developing after 04Z. There's a 60-80% chance of
showers/light rain that could reduce visibility to MVFR at times.
Onshore flow increase south of Cape Blanco and ceilings lower to
MVFR there as well overnight into Thursday. Gusty SSW breezes will
pick up at North Bend again Thursday afternoon.
Moisture is more limited farther inland, though ceilings could
easily lower to MVFR again at Roseburg overnight into Thursday
morning with areas of higher terrain obscured from the coast ranges
to the Umpqua Divide and Cascade Foothills. There is a 40-70% chance
of light rain showers/drizzle (best chance Thursday morning) at
Roseburg. Ceilings probably become VFR Thursday afternoon.
At Medford, mostly VFR is expected for the next 24 hours, though
there is about a 20% chance of an MVFR ceiling for a few hours
Thursday morning.
Mainly mid-level clouds are expected for areas south and east of
Cascades/Siskiyous (Klamath Falls) with some mountain wave
turbulence and gusty winds of 20-30 mph in the afternoon. -Spilde
PREV DISCUSSION... /Issued 255 PM PDT Wed Mar 11 2026/
SYNOPSIS... A strong atmospheric river will remain to our north
through the rest of the week with some spotty showers and cloud
cover over the region. A weak front will push into the area on
Saturday morning before a strong area of high pressure builds
next week. Temperature records in California will be at risk
Monday and Tuesday.
DISCUSSION...
KMAX continues to show some echoes around Douglas County and just
to the north of our warning area. However, surface stations are
not reporting accumulating precipitation as of this afternoon. It's
pretty similar conditions to yesterday, although winds are
trending higher east of the Cascades this afternoon. 700mb winds
increase to 50 knots east of the Cascades in northern Lake and
Klamath County. However, we're not mixing that deep according to
the forecast soundings, so wind gusts around 30 mph to 40 mph seem
most probable through the evening hours over there.
Heading into Thursday, the atmospheric river and stationary front
remain to our north in Northern Oregon with very little
precipitation and impacts in our area. It looks like rain totals
increase early Thursday morning near North Bend with 0.1 inches of
rain, but that is looking like the highest total for our forecast
area Thursday. The stationary front lifts a bit farther north
Thursday afternoon and we could have some warmer air push in
under this cloud cover. High temperatures trend a few degrees
warmer compared to today.
Eventually by Friday night and Saturday morning, a short wave
moving through Washington will push this stationary front
southwards and some rain and perhaps a little snow will fall over
the region above 5000 feet. Accumulation will be non impactful
with Crater Lake seeing up to an inch of snow.
By Sunday morning a ridge will strengthen over the eastern Pacific
with a low starting to spin up in the Gulf of Alaska. With this
broad south west flow, a warm front will sweep through the area
on Sunday morning with dry conditions within southern Oregon.
Temperatures will obviously trend warmer and take the first step
in a gradual warm up into early next week. We'll test high
temperature records on Monday and Tuesday in Klamath Falls,
Alturas and Mount Shasta City. Confidence remains quite high in
this warm up.
Finally, the ridge axis will nudge eastwards by Wednesday and
ensemble data shows a cold front attempting to swing through
southern Oregon. The QPF forecast varies significantly in the
ensembles, so not that confident we'll get rain. The PoP forecast
stands at 30 to 40 percent on Wednesday.
-Smith
AVIATION (12Z TAFs)...
North Bend (KOTH) will likely (50%-80%) remain in MVFR conditions
for ceilings throughout the valid TAF cycle with showers nearby.
Showers could impact the terminal starting tonight with very light
rain which may lower ceilings further close to IFR (20%-30% chance).
Otherwise, KRBG should remain in VFR but will see ceilings close to
MVFR through this period as moisture increases across the region.
KMFR may see these conditions overnight as showers/moisture spreads
across the region with a small chance for MVFR (20%-30%) ceilings.
Klamath will likely miss out on the moisture in the lower levels and
should remain mostly clear skies, but some concern overnight does
exist for midlevel clouds.
-Guerrero
MARINE...Updated 200 PM PDT Wednesday, March 11, 2026...Steep west-
northwest swell will persist today. Gusty south to southwest winds
will be common today and tonight, especially north of Cape Blanco as
a front stalls to the north. This will maintain hazardous conditions
north of Cape Blanco, with steep seas north of Cape Blanco and very
steep seas north of the Umpqua River bar. While conditions improve
tomorrow evening, the front will move back southward and could bring
a period of gusty southwest winds and steep seas Friday and Friday
night followed by a wind shift to northerly by Saturday.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory until 11 PM PDT
Thursday for PZZ350-370-376.
Hazardous Seas Warning until 8 AM PDT Thursday for PZZ350-370.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:37 AM PDT | Wind Advisory | MFR | Lake | 65 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.